Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 15, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 7, 2006, 1:51 PM MST for Cochise County, Arizona. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2006, 1:51 PM MST (20:51 UTC)
- Expired
- Jul 7, 2006, 2:45 PM MST
- In force
- 54 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 38 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 1:55 PM MST | FLASH FLOOD | 5 W Benson, AZ | WEST BOUND INTERSTATE 10 CLOSED DUE TO FLOWING WATER OVER THE ROADWAY AT MILE POST 300. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 815 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 072054
FFWTWC
AZC003-072245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
151 PM MST FRI JUL 7 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA
THIS INCLUDES THE CITY OF SIERRA VISTA
* UNTIL 345 PM MST
* AT 144 PM MST...AUTOMATED RAIN GAGES ON FORT HUACHUCA RECORDED
UPWARDS TO 0.50 INCHES IN 15 MINUTES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUACHUCA
CITY AND BENSON
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED
AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE.
LAT...LON 3134 11044 3134 11029 3134 11007 3242 11008
3243 11044
$$
WEATHER.GOV/TUCSON
SCHAFFNER2 follow-up statements
000
WGUS75 KTWC 072103
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
200 PM MST FRI JUL 7 2006
AZC003-072245-
COCHISE AZ-
200 PM MST FRI JUL 7 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MST FOR
WESTERN COCHISE COUNTY...
AT 152 PM MST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED I-10 CLOSED
TO WESTBOUND TRAFFIC AT MILEPOST 300. CORNFIELD WASH CROSSES UNDER
I-10 IN ABOUT THIS LOCATION. CORNFIELD WASH HAS RECEIVED 1.50 INCH
BASIN AVERAGE RAINFALL UPSTREAM OF 1-10.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BENSON...I-10 AT MILEPOST 300...AND SOUTH SIERRA VISTA.
NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED
AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE.
LAT...LON 3134 11044 3134 11029 3134 11007 3242 11008
3243 11044
$$
WEATHER.GOV/TUCSON
SCHAFFNER000
WGUS75 KTWC 072159
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
256 PM MST FRI JUL 7 2006
AZC003-072245-
COCHISE AZ-
256 PM MST FRI JUL 7 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MST FOR
WESTERN COCHISE COUNTY...
TRAINED WEATHER SPOTTERS REPORTED RAINFALL OF OVER AN INCH AT
SEVERAL LOCATIONS THROUGHOUT WESTERN COCHISE COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BISBEE AND
COCHISE
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ALONG
THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT
TO FLOODING.
LAT...LON 3134 11044 3134 11029 3135 10980 3242 10981
3243 11044
$$
WEATHER.GOV/TUCSON
SCHAFFNERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 12:25 PM MST, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 7, 12:25 PM MST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TUCSON AZ 1225 PM MST FRI JUL 7 2006 .SYNOPSIS...AN UPPER LEVEL DISTURBANCE OVER SOUTHWEST ARIZONA SHOULD ENHANCE THUNDERSTORM ACTIVITY TODAY AS IT GRADUALLY MOVES INTO CENTRAL AND EVENTUALLY NORTHEAST ARIZONA. A REPOSITIONING OF THE HIGH SOUTHWARD WILL BRING A MORE WESTERLY COMPONENT TO OUR FLOW EARLY NEXT WEEK. THE RESULTING RELATIVELY DRIER FLOW SHOULD SLOW THUNDERSTORM DEVELOPMENT BY LATE THIS WEEKEND AND EARLY NEXT WEEK. && .UPDATE...WILL BE UPDATING ZONES/GRIDS TO ISSUE A FLASH FLOOD WATCH...RAISE POPS AND INCLUDE HEAVY RAIN WORDING. 18Z SOUNDING PRETTY MUCH TELLS US WHAT WE ARE SEEING IN TERMS OF DEVELOPMENT IN THE DRY SLOT. WE HAVE NOT WARMED ENOUGH ALOFT TO PROHIBIT FAIRLY STRONG DEVELOPMENT. THE 1.46 IN PRECIP WATER AND VERY LIGHT SE LOW LEVEL FLOW IS CERTAINLY SUPPORTIVE OF FLASH FLOODING. ANOTHER PROBLEM IS THAT THERE APPEARS A FAIRLY LARGE OUTFLOW BOUNDARY SE FROM THE YAVAPAI COUNTY STORMS...WITH THIS BOUNDARY ABOUT TO ENTER OUR CWA AND INTERSECT OUR DEVELOPING ACTIVITY. THE ONLY NEGATIVE WE SEE IS THE ANVILS ARE PEELING AWAY FROM THE STORMS WELL AHEAD OF THEIR MOTIONS AND CLOUDING OVER THE VALLEYS. THAT MAY ARREST THE DESTABILIZATION THAT IS OCCURRING...BUT NOW THAT THE DEVELOPMENT IS UNDERWAY WITH DECENT UPPER LEVEL SUPPORT...WILL GO AHEAD AND PULL THE TRIGGER IN CONCERT WITH KPSR. WILL RUN THE WATCH UNTIL 9PM...ALTHOUGH WE MAY NEED TO EXTEND IT LATER TONIGHT OVER ZONES 19/30 WHERE WARM TOP REDEVELOPMENT IS MOST LIKELY. && .PREV DISCUSSION...WITH THE UPPER LOW DEFINITELY LIFTING NNE AND EVENTUALLY SHEARING IN THE FACE OF THE UPPER LEVEL WSW FLOW...THE DOWNTURN WE WERE EXPECTING ON WED FOR LATE THIS WEEKEND AND EARLY NEXT WEEK IS STARTING TO DECENT AGAIN. HOWEVER IT IS IMPORTANT TO NOTE THAT THE RIDGING WILL NOT BE PARTICULARLY STRONG...AND 06Z GFS NEVER LOWERS OUR 700MB DEWPOINTS BELOW +5C OR OUR PRECIP WATER BELOW ABOUT 1.1. THUS WE MAY BE DOWN...BUT CERTAINLY NOT OUT. AND AFTER THE PAST 2 DAYS...OUR MODEL CONFIDENCE IS DEFINITELY NOT HIGH. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH ZONES 19/30/32/33/34/35 UNTIL 9PM. && PYTLAK WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 7, 1:10 PM MST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 110 PM MST FRI JUL 7 2006 AZZ019-029-030-032>035-082015- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 110 PM MST FRI JUL 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IN IN EFFECT UNTIL 900 PM MST. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING. BECAUSE THE STORMS ARE MOVING SO SLOWLY...1 TO 2 INCHES OF RAIN IS LIKELY IN LESS THAN AN HOUR. THE STRONGEST STORMS WILL ALSO BE CAPABLE OF PRODUCING UP TO DIME SIZE HAIL AND WIND GUSTS UP TO 60 MPH. THE THUNDERSTORMS WILL DIMINISH AFTER SUNSET THIS EVENING. HOWEVER... THERE IS A RISK OF SOME REDEVELOPMENT AFTER MIDNIGHT... PARTICULARLY OVER NORTHERN GRAHAM AND GREENLEE COUNTIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE RISK OF THUNDERSTORMS IS EXPECTED TO DIMINISH ON SATURDAY...WITH A SLIGHT UPSWING ON SUNDAY...AND ANOTHER DOWNTURN EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-082015- WESTERN PIMA COUNTY- 110 PM MST FRI JUL 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BECAUSE THE AREA RECEIVED HEAVY RAIN EARLIER TODAY...IT IS UNLIKELY THAT STRONG THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON AND EVENING. HOWEVER... MOTORISTS SHOULD BE ON THE ALERT FOR WATER AND MUD STILL ON ROADWAYS FROM THIS MORNING/S HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PYTLAK
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:32 PM MST | Flash Flood Watch | TWC | 8 hr | |
| Jul 7, 12:52 PM MST | Flash Flood Warning | TWC | Pima | 53 min |
| Jul 7, 1:25 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 50 min |
| Jul 7, 2:34 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 41 min |
| Jul 7, 2:37 PM MST | Flash Flood Warning | TWC | Pima | 23 min |
| Jul 7, 3:38 PM MST | Flash Flood Warning | TWC | Cochise | 37 min |
| Jul 7, 4:42 PM MST | Flash Flood Warning | TWC | Graham, Greenlee | 33 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.